It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board

  • Zoloft - Can is cause stoumach problems?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-24-2005, 10:49 AM   #1
    david82165
    Junior Member
    (male)
     
    david82165's Avatar
     
    Join Date: Nov 2003
    Posts: 33
    david82165 HB User
    Zoloft - Can is cause stoumach problems?

    Zoloft - Can it cause stoumach problems and weight gain?

     
    Sponsors Lightbulb
       
    Old 01-24-2005, 12:36 PM   #2
    FireWoman
    Senior Member
     
    FireWoman's Avatar
     
    Join Date: Apr 2004
    Posts: 290
    FireWoman HB User
    Re: Zoloft - Can is cause stoumach problems?

    Yes, and that's why I can't take it. It can give you diarrhea and/or loose stools. I suffer from occassional Diarrhea and other hyper motility problems (cramping etc...) My psychiatrist wanted to put me on Zoloft for depression. I talked to my Gastroenterologist and he told me definitely not, since I have a problem with diarrhea and stomach distress anyway. Zoloft is an SSRI which increases the Seratonin in your system. Apparently Seratonin is one of the "feel good" hormones in your body. 90% of Seratonin is actually stored in your gut amd is responsible for part of your guts motility. Too much seratonin and you get too much motility in the form of GI upset. Now, for most people, this side effect goes away within a couple of weeks, but usually not for people who are already prone to stomach complications like diarrhea. There are many other types of antidepressants that are not SSRIs and will not cause such stomach distress if this becomes an ongoing problem, or you have a history of this. If you do not have a history of GI upset, then give it some time for your body to adjust to the side effects. If it continues to bother you, remember, there are many others out there to try. There are Tricyclics that actually have constipation as a side effect or they have medications like Effexor which is part seartonin and part neuropheron (sp?) so it's not quite as potent to the GI system. That's what I am going to try next. I always tell my psych to give me samples to see how my body will react before going off and buyin the full perscription and wasting an entire bottle.

    Good luck and hope this helped.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Has anyone with asthma ever taken Zoloft? miche31 Asthma 3 11-05-2006 08:18 AM
    Zoloft Withdrawl - Need Help! david82165 Depression 2 01-25-2005 12:37 AM
    Zoloft - Can it cause stoumach problems david82165 Digestive Disorders 0 01-24-2005 10:47 AM
    Zoloft - Can it cause weight gain? david82165 Anxiety 2 01-22-2005 08:09 AM
    Stoumach Bloating - Help Please! david82165 Bowel Disorders 4 02-04-2004 08:36 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:35 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!